MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PCU070200130
Medical Device Problem Code Material Distortion (2977)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the device was returned for analysis in the original box.The data on the luer was consistent with lot number indicated in the product complaint form.A visual and tactile inspections were performed.No damages has been noted on the shaft.The balloon was used.A twisted area was noted on the balloon.The guide wire lumen was flushed and it was possible to insert the 0.018¿¿ guide wire without any resistance.The purging procedure was performed with no issues.The balloon was inflated at 1 bar and its profile resulted deformed in the point of twisting.The deformation disappeared increasing the inflating pressure over 10 bar.It was possible to note a deformation point on the guide wire tube just below the wrinkled area, identified as point of twist.No further issues found.Cine image review: an angio image was provided confirming the claimed issue and supporting the result seen through product analysis.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to treat patient at the left, distal superficial femoral artery using a pacific xtreme balloon.Target lesion was calcified and fibrous with little tortuosity, moderate calcification and 75% stenosis.Artery diameter was 7 mm and lesion length was 300 mm.It is reported that when inflating the balloon to 4 atm using an inflation device and fluid (1:1, hep saline: contrast) a balloon twist occurred.The balloon was used during 3 separate inflations, with the twist being observed in every inflation.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC XTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6329170
Report Number9612164-2017-00174
Device Sequence Number674020
Product Code LIT
UDI-Device Identifier08033477035383
UDI-Public08033477035383
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberPCU070200130
Device Lot Number212212605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by Manufacturer01/17/2017
Initial Report FDA Received Date02/14/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR